| Model Number |
602 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Visual Impairment (2138)
| Date of Event |
05/10/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factors may have cause or contributed to the damaged haptic is but is not limited to: loading strategy; lens placement technique; accessory device support; poor handling during folding and inserting; risk assessment has been reviewed within the technical file for hydrophobic lens.Risk assessment identifies damage of iol optic and/or haptic to potentially because by use of inappropriate surgical instrument or improper handling or improper implantation technique.This is seen as a reasonably foreseeable misuse that may result in additional surgery because of impaired vision; and potential iol explantation.This is considered as a serious severity of damage that may result in injury or disability which requires surgical intervention.The likelihood of occurrence is estimated to be occasional.The resulting risk is deemed acceptable.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.
Event or Problem Description
It was reported that after a ct lucia 602 was implanted in a patient, the doctor was stating that the haptic was malfunctioning, removed the lens from the patient and implanted the backup lens.No additional information was provided.